Alert archive / Alabama / Red Flag Warnings in 2007

Red Flag Warning 5, NWS Birmingham, AL

April 17, 200725 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Apr 17, 2007, 11:07 AM CDT for 25 counties in Alabama. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2007, 11:07 AM CDT (16:07 UTC)
Expired
Apr 17, 2007, 6:00 PM CDT
In force
7 hr
Issued by
NWS Birmingham, AL
All 25 counties

Autauga County, AL, Barbour County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Elmore County, AL, Etowah County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1708 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-118 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBMX 171607
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1107 AM CDT TUE APR 17 2007

...RED FLAG WARNING ACROSS EAST ALABAMA FOR THE AFTERNOON HOURS...

ALZ017>021-024>029-035>038-041>050-172300-
/O.NEW.KBMX.FW.W.0005.070417T1607Z-070417T2300Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-SHELBY-
ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-
RUSSELL-PIKE-BARBOUR-
1107 AM CDT TUE APR 17 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

THIS AFTERNOONS RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO
CRITICAL THRESHOLDS. RH VALUES ARE EXPECTED BELOW 25 PERCENT FOR
THE MAJORITY OF THE AFTERNOON HOURS IN THE WARNING AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Apr 17, 10:03 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 17, 10:03 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1003 AM CDT TUE APR 17 2007

.UPDATE...

THE ONLY CHANGES FOR THIS MORNING...BUMPED AFTERNOON HIGHS UP A COUPLE
DEGREES. LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW FOR A FEW
AREAS IN CENTRAL ALABAMA TO REACH 80 TODAY.

27/SWU

&&

.SHORT TERM...TODAY THROUGH THURSDAY.

UPPER LEVEL RIDGE SLIDES ACROSS THE REGION TODAY...WITH HIGHS
EXPECTED A FEW DEGREES WARMER THAT YESTERDAY ACROSS THE BOARD. A
SHORT WAVE TROUGH RIDES THROUGH THE UPPER FLOW WITH SOME HIGH
CLOUDINESS FROM TIME TO TIME. UPPER LOW SEEN ON WATER VAPOR IMAGERY
OVER NEW MEXICO SLIDES EASTWARD AND WILL BRING RAIN CHANCES LATE
TONIGHT AND WEDNESDAY. SHORT TERM MODELS ARE IN FAIR AGREEMENT WITH
EVOLUTION AND DETAILS. THIS LOW OPENS UP AND EVENTUALLY WEAKENS AS
IT QUICKLY MOVES OVER THE REGION. OVERALL MOISTURE CONTENT REMAINS
LIMITED WITH THIS SYSTEM AND DO NOT EXPECT A WASHOUT. WILL LEAVE
THE CURRENT FORECAST FOR POPS VIRTUALLY UNCHANGED...WITH BEST RAIN
CHANCES NEAR THE ALABAMA MISSISSIPPI STATE LINE TONIGHT AND CHANCE
POPS EVERYWHERE WEDNESDAY. ANY INSTABILITY WITH THIS SYSTEM
GENERALLY REMAINS ROOTED ABOVE THE SURFACE...SO ISOLATED WORDING
SEEMS REASONABLE. LOW FREEZING LEVELS AND WET BULB ZERO HEIGHTS
WOULD INDICATE AT LEAST A SMALL CHANCE OF HAIL IF SOME CONVECTION
CAN GAIN ENOUGH STRENGTH...BUT WILL LEAVE CONFIDENCE VERY LOW IN
HAZARDOUS WEATHER OUTLOOK. SURFACE HIGH PRESSURE AND NORTHERLY FLOW
MOVE BACK INTO CENTRAL ALABAMA ON THURSDAY BUT TEMPS REMAIN NEAR
NORMAL FOR HIGHS.

.LONG TERM...FRIDAY THROUGH MONDAY.

MOST OF THE WEEKEND IS SHAPING UP NICELY WITH HIGH PRESSURE
DOMINATING FOR THE MOST PART. BY SUNDAY EVENING A SHORTWAVE LIFTING
ACROSS THE MS RIVER VALLEY WILL BEAT BACK EAST COAST MID TO LOWER
BOUNDARY RIDGING. THIS WILL CAUSE AN INTRODUCTION OF SLIGHT TO
CHANCE SHOWERS AND STORMS ACROSS THE NORTHERN PORTION OF THE AREA
FOR SUNDAY NIGHT AND MONDAY.

JONES/90

&&

.AVIATION...12Z TAF DISCUSSION.

UPPER LEVEL DISTURBANCE AND ASSOCIATED LOW PRESSURE WILL APPROACH
CENTRAL ALABAMA LATE TONIGHT. INCREASING CLOUDS ARE EXPECTED THIS
AFTERNOON BUT THESE CLOUDS WILL REMAIN HIGH. GRADUALLY LOWERING
CEILINGS ARE EXPECTED OVERNIGHT BUT VFR CEILINGS FORECAST
THROUGHOUT. NORTHWEST WINDS 5 TO 10 KTS THIS MORNING...WEAKENING A
BIT THIS AFTERNOON. ADDED VCSH AND TEMPO -RA TO TCL TOWARD 12Z AS
SOME RAIN MAY BEGIN TO REACH THE SURFACE CLOSE TO DAYBREAK.

PATCHY FOG WILL AFFECT TCL VERY BRIEFLY THIS MORNING. MVFR VIS TO
START WITH TEMPO IFR. FOG SHOULD ONLY LAST AN HOUR OR SO.

75/LINHARES

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Apr 17, 5:31 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
531 AM CDT TUE APR 17 2007

ALZ011>015-017>050-181130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
531 AM CDT TUE APR 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN UPPER-LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA ON WEDNESDAY.
SCATTERED SHOWERS AND ISOLATED STRONG STORMS WILL BE POSSIBLE. THE
BEST CHANCE FOR THE STRONGER STORMS ALONG THE US HIGHWAY 80...
INTERSTATE 85 CORRIDOR. THE MAIN THREAT WOULD BE SMALL HAIL.

NO OTHER HAZARDOUS WEATHER IS EXPECTED THE REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

Nearby

Red Flag Warnings in Alabama, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.